MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-080
Medical Device Problem Codes Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a highly calcified superficial femoral artery and popliteal artery.A command guide wire (gw) went down, early in the case but there was noted resistance with anatomy while advancing it to the lesion, although it was able to reach the lesion.It was noticed that the tip of the wire was mangled/frayed once the gw was removed after the completion of the case.The gw became damaged from the calcium.The armada 18 balloon was taken in and out numerous times during the procedure as it was inflated to nominal pressure six times; however, on the 7th time, but the command gw would not advance through the armada balloon.There were no damages noted to the armada balloon a new armada was successfully used for the 7th inflation to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Device analysis noted that the armada 18 balloon [the material on the proximal balloon markers was torn for a length of 2.5mm].No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The reported complaint was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported complaint.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The command guide wire referenced is filed under a separate medwatch report number.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14610756
Report Number2024168-2022-06031
Device Sequence Number4509071
Product Code LIT
UDI-Device Identifier08717648208416
UDI-Public08717648208416
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1013470-080
Device Catalogue Number1013470-080
Device Lot Number0010341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDE WIRE
Patient Age79 YR
Patient SexMale
Patient Weight102 KG